Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Mean convergence of generalized Walsh-Fourier series


Author: Wo Sang Young
Journal: Trans. Amer. Math. Soc. 218 (1976), 311-320
MSC: Primary 42A56; Secondary 43A50
DOI: https://doi.org/10.1090/S0002-9947-1976-0394022-8
MathSciNet review: 0394022
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Paley proved that Walsh-Fourier series converges in $ {L^p}(1 < p < \infty )$. We generalize Paley's result to Fourier series with respect to characters of countable direct products of finite cyclic groups of arbitrary orders.


References [Enhancements On Off] (What's this?)

  • [1] A. P. Calderón and A. Zygmund, On the existence of certain singular integrals, Acta Math. 88 (1952), 85-139. MR 14, 637. MR 0052553 (14:637f)
  • [2] J. A. Gosselin, Almost everywhere convergence of Vilenkin-Fourier series, Trans. Amer. Math. Soc. 185 (1973), 345-370. MR 0352883 (50:5369)
  • [3] C. W. Onneweer, On moduli of continuity and divergence of Fourier-series on groups, Proc. Amer. Math. Soc. 29 (1971), 109-112. MR 44 #4456. MR 0287249 (44:4456)
  • [4] -, Absolute convergence of Fourier series on certain groups, Duke Math. J. 39 (1972), 599-609. MR 47 #5524. MR 0316976 (47:5524)
  • [5] C. W. Onneweer and D. Waterman, Uniform convergence of Fourier series on groups. I, Michigan Math. J. 18 (1971), 265-273. MR 45 #4063. MR 0294995 (45:4063)
  • [6] R. E. A. C. Paley, A remarkable series of orthogonal functions. I, Proc. London Math. Soc. 34 (1932), 241-264.
  • [7] J. J. Price, Certain groups of orthonormal step functions, Canad. J. Math. 9 (1957), 413-425. MR 19, 411. MR 0087792 (19:411d)
  • [8] N. Ja. Vilenkin, On a class of complete orthonormal systems, Izv. Akad. Nauk SSSR Ser. Mat. 11 (1947), 363-400; English transl., Amer. Math. Soc. Transl. (2) 28 (1963), 1-35. MR 9, 224; 27 #4001. MR 0154042 (27:4001)
  • [9] C. Watari, On generalized Walsh Fourier series, Tôhoku Math. J. (2) 10 (1958), 211-241. MR 21 #1478. MR 0102690 (21:1478)
  • [10] A. Zygmund, Trigonometric series. Vols. I, II, 2nd rev. ed., Cambridge Univ. Press, New York, 1968. 38 #4882. MR 0236587 (38:4882)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 42A56, 43A50

Retrieve articles in all journals with MSC: 42A56, 43A50


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1976-0394022-8
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society